Hail, Taos
- When
- June 14, 11:45 AM MST to 11:50 AM MST
- Where
- Taos County, 2.98 mi SSE of Talpa
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.300, -105.580
Penny hail reported 6 miles south of Taos.
Scattered to numerous showers and thunderstorms developed across northern New Mexico producing locally heavy rainfall, gusty winds, and small hail. One brief strong thunderstorm developed around the Taos area and produced penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Scattered to numerous showers and thunderstorms developed across northern New Mexico producing locally heavy rainfall, gusty winds, and small hail. One brief strong thunderstorm developed around the Taos area and produced penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 14, 11:06 AM MST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1206 PM MDT FRI JUN 14 2013 .AVIATION... 18Z TAF CYCLE BROAD COVERAGE OF MAINLY SCT TS ALONG AND E OF CONTDVD TO WESTERN PARTS OF THE EASTERN PLAINS TODAY...AS WELL AS ACROSS THE PLAINS SOUTH OF I-40. DRY MICROBURSTS WILL BE MORE COMMON W OF THE RIO GRANDE...AND WET MICROBURSTS WILL BE MORE COMMON TO THE E. AS AN UPPER WAVE SHIFTS NORTHWARD FROM W TX THROUGH THE TX PANHANDLE...STORMS WILL BEGIN TO MOVE TOWARD THE SE AND S. ISOLD ACTIVITY COULD DEVELOP OVER THE NE PLAINS THIS EVENING. A FEW CELLS MAY LINGER AFTER MIDNIGHT. LOOK FOR A DOWNTICK IN CONVECTIVE COVERAGE SATURDAY...BUT ENOUGH MOISTURE SHOULD LINGER FOR ANOTHER ROUND OF SCT TO ISOLD TS FAVORING THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGH PLAINS TO THE E...WITH SPOTTY DRIER FARTHER W. 44 && .PREV DISCUSSION...1033 AM MDT FRI JUN 14 2013... UPDATING SOME ZONES TO INCREASE TEMPERATURES FOR THIS PM. ALSO INCREASED POPS OVER OUR SE ZONES FOR THIS PM. ZONES OUT SHORTLY. CHJ .PREV DISCUSSION...345 AM MDT FRI JUN 14 2013... CURRENTLY...RIDGE CORE PARKED OVER EAST TEXAS AND THE RED RIVER VALLEY COUNTRY OF NORTHWEST LOUISIANA...AS SLOPPY CLOSED LOW REMAINS OVER THE WEST TEXAS BIG BEND COUNTRY AND IS POISED FOR A NORTHBOUND LIFT ACROSS NEW MEXICO DURING THE DAY TODAY. SURFACE CHARTS PLACING THE BIG H OVER SOUTHERN COLORADO WITH THERMAL TROUGH EXTENDING ALONG THE MEXICO BORDER FROM NORTHERN CHIHUAHUA TO THE LOWER COLORADO RIVER VALLEY NEAR YUMA. UPSTREAM...TROUGH BLASTING THROUGH THE NORTHERN ROCKIES LEADS A BROADER QUASI STATIONARY TROUGH SYSTEM EXTENDING FROM THE PACIFIC NORTHWEST SOUTHWARD TO ROUGHLY SAN FRANCISCO BAY. MODELS...IN PRETTY DECENT AGREEMENT ON THE NEW MEXICO STORY THROUGH THE UPCOMING WORK WEEK AND INTO THE FOLLOWING WEEKEND. SALABLE CONSENSUS PHASES UP TEXAS BIG BEND DISTURBANCE WITH SYSTEM MOVING THROUGH THE NORTHERN ROCKIES...WITH THE TEXAS ACTION OPENING TO A WAVE AND MAKING SLOW DRIFT EASTWARD ACROSS SOUTHERN NEW MEXICO THROUGH TONIGHT AS DOWNSTREAM RIDGE CORE SLIDES FURTHER EAST TO THE MISSISSIPPI ESTUARY AND CENTRAL GULF OF MEXICO. RIDGE BUILDING OUT OF CHIHUAHUA NORTHWARD INTO NEW MEXICO THROUGH SATURDAY NIGHT WILL FLATTEN ON SUNDAY LEAVING NEW MEXICO IN WEAK ZONAL FLOW ALOFT FOR AT LEAST THE FIRST HALF OF THE UPCOMING WORK WEEK. PACIFIC TROUGH WILL COIL UP OVER THE MOUTH OF THE COLUMBIA RIVER IN WESTERN OREGON AND WASHINGTON STATE...AS THE CIRCULATION WORKS SOUTHWARD ACROSS CALIFORNIA AND INTO ARIZONA. FLOW ALOFT OVER WESTERN NEW MEXICO WILL BACK TO SOUTHWEST GRADUALLY ON RESPONSE THURSDAY AGAINST RIDGE CORE HANGING TOUGH OVER THE RED RIVER VALLEY OF OKLAHOMA AND TEXAS THROUGH THE END OF THE WORK WEEK. RIDGE CORE EXPANDING WESTWARD OVER NEW MEXICO BY THE WEEKEND WILL BLOCK ANY FURTHER EASTWARD PROGRESS OF PACIFIC TROUGH. FOR TODAY...TEXAS BIG BEND DISTURBANCE MAKING NORTHEASTWARD MOVE THROUGH THE DAY TODAY...AS SURFACE LOW DEEPENS FROM WESTERN KANSAS ACROSS THE EASTERN PLAINS TO ROUGHLY EL PASO BY THIS AFTERNOON. LOW LEVEL WINDS BACKED OFF TO SOUTHEASTERLY WILL HELP PROPEL MOISTURE NORTHWARD INTO EASTERN AND CENTRAL NEW MEXICO THROUGH THIS AFTERNOON. UP SLOPE HELP AGAINST THE CENTRAL MOUNTAIN CHAIN WILL HELP START A GOOD ROUND OF THUNDERSTORMS...WITH A MUCH HIGHER CHANCE OF WETTING RAINS FROM THE TEXAS LINE TO THE RIO GRANDE VALLEY. THUNDERSTORMS MAY RUN TO THE DRY SIDE OVER THE WEST...WITH LESS MOISTURE TO WORK WITH. MORE CLOUD COVER AND AFTERNOON CONVECTION WILL KNOCK ANOTHER FEW DEGREES OFF THE DAYTIME HIGH TEMPERATURES...AND NEAR NORMAL TEMPERATURES FOR MID JUNE WILL ACTUALLY CRUISE A LITTLE BELOW NORMAL OVER THE SOUTH AND EAST UNDER THE WEST TEXAS DISTURBANCE AS IT MOVES THROUGH. OUTSIDE OF USUAL GUSTS AND SHIFTING WINDS NEAR CONVECTION...SOUTHERLY WINDS WILL RUN BREEZY OVER THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS THROUGH THIS AFTERNOON. FOR SATURDAY...WEST TEXAS WAVE WILL PUSH OFF INTO THE RED RIVER VALLEY IN EAST TEXAS AND SOUTHERN OKLAHOMA...AS RIDGE BUILDING OVER CHIHUAHUA PROBES NORTHWARD INTO NEW MEXICO. CONVECTION SHIFTS TO A RECYCLE MODE...WITH CONSEQUENTLY LESS AVAILABLE MOISTURE TO WORK WITH. THUNDERSTORMS POSSIBLE STATEWIDE WITH REDUCED COVERAGE AND INTENSITY OVER FRIDAY...WITH BEST CHANCES ALONG THE SANGRE DE CRISTO RANGE AND CENTRAL MOUNTAIN CHAIN EAST SLOPES AND ADJACENT PLAINS. REDUCED COVERAGE SETTING UP MAINLY OVER THE EASTERN PLAINS AND WEST OF THE RIO GRANDE. WETTING RAINS WILL BE HIGHLY LOCALIZED AS PRECIPITABLE WATERS WORK BACK TOWARD A HALF INCH BY SATURDAY AFTERNOON...A LITTLE WETTER EAST AND SOUTH. TEMPERATURES RUNNING WITHIN A FEW DEGREES EITHER SIDE OF MID JUNE NORMALS. FOR SUNDAY...RIDGE AXIS SHIFTING EASTWARD WITH WINDS ALOFT GRADUALLY SHIFTING TO WEAK SOUTHWEST. CONVECTIVE ACTIVITY REMAINING IN RECYCLE MODE...WITH ANOTHER DOWN TICK IN INTENSITY. A LITTLE MOISTURE TUG FROM THE PACIFIC WILL HELP PUSH PRECIPITABLE WATERS BACK UP TOWARD 0.75 INCHES...GIVING SOME OPTIMISM FOR LOCALIZED WETTING RAINS OVER THE SOUTHERN HALF OF THE STATE SUNDAY AFTERNOON. OTHERWISE...GENTLE WARMING AND DRYING WILL EASE DAYTIME TEMPERATURES 3 TO 8 DEGREES ABOVE NORMAL. WIND SPEEDS GENERALLY MODEST AND WESTERLY...BACKING TO SOUTHWESTERLY CLOSER TO THE TEXAS BORDER. FOR MONDAY...RIDGE FLATTENING AS QUICK COOL PENETRATION INVADES THE EAST AND SHIFTS LOW LEVEL WINDS AROUND TO THE EAST. THUNDERSTORM FOCUS SHIFTS TO THE EASTERN HALF OF THE STATE WITH BEST CHANCES OVER THE EAST SLOPES AND ADJACENT PLAINS OF THE SANGRE DE CRISTO RANGE...THE CENTRAL MOUNTAIN CHAIN...AND THE SACRAMENTOS AND GUADALUPES. WITH PRECIPITABLE WATERS RUNNING IN THE 0.75 TO AN INCH RANGE...WETTING RAINS HAVE THE BEST CHANCES OVER THE EASTERN THIRD OF THE STATE. TEMPERATURES RUNNING A LITTLE COOLER IN THE EAST...BUT MOST SPOTS RUNNING UP TO 8 DEGREES ABOVE MID JUNE NORMALS FOR THE DAY. OUTLOOK...TUESDAY THROUGH THURSDAY...GENTLE COOLING TREND UNDER HEIGHT FALLS AS CIRCULATION ABOUT PACIFIC NORTHWEST SYSTEM WORKS INTO NEW MEXICO. ANOTHER DAY OF EASTERN THUNDERSTORMS ON TAP FOR TUESDAY WITH COVERAGE COLLAPSING TO ISOLATED AND SPOTTY OVER THE SANGRE DE CRISTO RANGE AND CENTRAL MOUNTAIN CHAIN SUMMITS WEDNESDAY AND THURSDAY. LOW LEVEL WINDS BECOMING BREEZY AND SOUTHWESTERLY ON WEDNESDAY AS TROUGH DEEPENS FROM EASTERN COLORADO ACROSS EASTERN NEW MEXICO TO EXTREME WEST TEXAS. TROUGH SURFACE PRESSURE GRADIENT EASING THURSDAY TO LOCALIZE SOUTHWEST BREEZES TO THE TEXAS BORDER COUNTRY...AND OVER THE NORTHWEST UNDER STRENGTHENING SOUTHWEST FLOW ALOFT. SHY .FIRE WEATHER... MOISTURE CONTINUED TO STREAM NORTHWARD FROM MEXICO...BUT MAINLY JUST FROM THE RIO GRANDE VALLEY ON EAST. NOT TOO MUCH WESTWARD PROGRESSION OF AT LEAST THE RICHER MOISTURE. THUS...HOW FAR WEST IT CAN STILL MANAGE TO GET WILL DETERMINE HOW SHALLOW THE MOISTURE WILL BE BETWEEN THE CENTRAL MTN CHAIN AND THE DIVIDE...HOW MUCH WILL MIX OUT AND THUS HOW MANY WET STORMS CAN DEVELOP IN THIS AREA. HAVE A FEELING THAT A LITTLE MORE DRIER THAN WETTER SCENARIO WILL WIN OUT...PARTLY AS EVIDENCED BY THE ROUGHLY 10 DEGREE F DEW POINT DIFFERENCE BETWEEN ABQ SUNPORT AND THE WEST SIDE DOUBLE EAGLE AIRPORT. THIS ILLUSTRATES HOW CLOSE MIDDLE RIO GRANDE VALLEY IS TO WEST EDGE OF MORE SIGNIFICANT MOISTURE AND SCENARIO IS MORE OR LESS SIMILAR UP AND DOWN THE VALLEY. WHILE IT MAY WELL GET A LITTLE FARTHER TO WEST BEFORE VERTICAL MIXING GETS GOING...LOOKS LIKE IT LIKELY WILL HAVE TROUBLE EVEN MAKING IT TO GRANTS/MT TAYLOR AREA. SO WILL BE LEANING STILL TO MORE DRY THAN WET ACTIVITY WEST OF MOST OF CENTRAL MTN CHAIN. MOSTLY WET ACTIVITY TO THE EAST. GENERALLY ISOLATED TO AT TIMES SCATTERED AFTN COVERAGE BETWEEN E SLOPES DIVIDE TO THE HIGHLANDS/HIGH PLAINS REGION BETWEEN THE E PLAINS AND E SLOPES CENTRAL MTN CHAIN. MOST LIKELY THE MOST NUMEROUS STORMS TODAY OVER AND A LITTLE BIT E OF THE CENTRAL MTN CHAIN. AS IS NEARLY ALWAYS THE CASE...BE ALERT FOR SOME VERY STRONG BUT FAIRLY BRIEF ERRATIC WIND GUSTS IN AND NEAR STORMS. LOOKING AT SLIGHTLY HIGHER MIN RH TODAY THAN THU IN RIO GRANDE VALLEY AND POINTS EAST... PERHAPS JUST A BIT HIGHER AS WELL OUT TO NEARLY THE DIVIDE...THOUGH DEGREES OF MIXING MAY MAKE THAT NEGLIGIBLE. SCATTERED THUNDERSTORMS SAT TO FAVOR THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST SLOPES...WITH ISOLATED ACTIVITY MOST OTHER LOCALES. DRY THUNDERSTORM AREA SHOULD SHIFT AS FAR EAST AS THE RIO GRANDE SATURDAY AS THE UPPER LEVEL SYSTEM EXITS NORTHEAST OF NEW MEXICO AND SOME OF THE DEEPER MOISTURE WITH IT. OTHERWISE...AFTN HIGH TEMPS STILL A LITTLE TO SIGNIFICANTLY ABOVE NORMAL TODAY...BUT SOME CLOUDS AND THE CONVECTION WILL TAKE A LITTLE OF THE EDGE OFF THE HEAT OF RECENT DAYS BEFORE REBOUNDING IN MOST LOCATIONS SAT. SOME SPOTTY HAINES 6 READINGS ARE EXPECTED OVER THE NW THIRD OF NM TODAY THEN SHIFTING SOMEWHAT FARTHER EAST SAT. DRIER AIR WILL MOVE OVER WESTERN AND NORTHERN NM FROM THE WEST ON SUN IN THE WAKE OF AN UPPER TROUGH EJECTING FROM THE NORTHERN ROCKIES INTO THE GREAT PLAINS. EXPECT SOMEWHAT LOWER HUMIDITIES AND A NOTABLE DOWN TICK IN CONVECTION WITH ISOLATED SHOWERS AND STORMS FAVORING THE MOUNTAINS AND EASTERN PLAINS. WE MAY SEE A MODERATELY MOIST BACK DOOR COLD FRONT DROP INTO NE/E NM BETWEEN SUN AND MON ACCORDING TO GFS AND ECMWF...BUT INTERESTINGLY SO FAR NAM NOT BUYING INTO THIS SCENARIO. IF THIS HAPPENS THE SEMI DECENT MOISTURE RECHARGE SHOULD TICK UP THUNDERSTORM ACTIVITY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN MAINLY MON...BUT ALSO TUE AS MOISTURE RECYCLES. STILL LOOKS LIKE JUST A LIGHT TO MODERATE GAP WIND POTENTIAL INTO RIO GRANDE VALLEY MON NIGHT IF FRONT CAN MAKE IT. THE UPPER RIDGE TO BUILD OVER WEST TX DURING THE FIRST HALF OF THE COMING WORK WEEK AS AN UPPER LOW REACHES THE PACIFIC NW. THE PRESSURE GRADIENT OVER NM WILL TIGHTEN AS A RESULT INCREASING SW WINDS TO BREEZY CATEGORY TUE AND WED. HUMIDITIES WILL BOTTOM OUT GENERALLY BELOW 15 PERCENT...WITH EVEN SOME SINGLE DIGITS...WEST OF THE CENTRAL MOUNTAIN CHAIN TUE AND AS FAR EAST AS THE NE HIGHLANDS ON WED. THIS MAY CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS NORTHWEST AND WEST CENTRAL AREAS TUE...AND ESPECIALLY ACROSS THE NORTHEAST HIGHLANDS...NORTH CENTRAL MOUNTAINS...NORTHWEST PLATEAU AND WEST CENTRAL MOUNTAINS ON WED. HIGH TEMPERATURES WILL ALSO CLIMB A FEW TO SEVERAL DEGREES ABOVE NORMAL SUN THROUGH WED. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 AM MDT FRI JUN 14 2013 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 522 AM MDT FRI JUN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE GUSTY WINDS...LOCAL DOWNPOURS...AND A FEW MINUTES OF HAIL. EXPECT GREATEST THUNDERSTORM COVERAGE AND INTENSITIES OVER THE SUMMITS AND EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE AND CENTRAL AND SOUTH CENTRAL MOUNTAINS...AND OVER THE EASTERN PLAINS AND SOUTHWEST MOUNTAINS MAINLY SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND OBSERVED HAIL SIZES AND WIND GUSTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1146 AM MDT FRI JUN 14 2013 NMZ512-514-515-141815- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 1146 AM MDT FRI JUN 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MORA... NORTHWESTERN SAN MIGUEL AND NORTHEASTERN SANTA FE COUNTIES THROUGH 1215 PM MDT... AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TERERRO...OR ABOUT 15 MILES EAST OF SANTA FE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...COWLES AND THE TRES LAGUNAS BURN SCAR. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3595 10557 3576 10543 3566 10572 3579 10581 TIME...MOT...LOC 1746Z 239DEG 8KT 3577 10569
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1230 PM MDT FRI JUN 14 2013 NMZ511-517-141900- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY- 1230 PM MDT FRI JUN 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA... NORTHWESTERN SANTA FE...NORTHEASTERN SANDOVAL AND NORTHERN LOS ALAMOS COUNTIES THROUGH 100 PM MDT... AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF LOS ALAMOS...MOVING SOUTHEAST AROUND 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...LOS ALAMOS AND SAN ILDEFONSO PUEBLO AS WELL AS NORTHERN PORTIONS OF THE LAS CONCHAS BURN SCAR. HEAVY RAINS MAY CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3590 10610 3584 10638 3604 10646 3610 10623 TIME...MOT...LOC 1830Z 340DEG 10KT 3598 10632
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1235 PM MDT FRI JUN 14 2013
NMZ512-514-515-529-141900-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
1235 PM MDT FRI JUN 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
THROUGH 100 PM MDT...
AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF EL PORVENIR...OR ABOUT 17 MILES
WEST OF LAS VEGAS...MOVING EAST AROUND 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...EL PORVENIR...SAN IGNACIO...
MONTEZUMA...SAPELLO...MINERAL HILL...GALLINAS AND SAN GERONIMO.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3577 10524 3559 10525 3554 10535 3560 10566
3579 10558
TIME...MOT...LOC 1834Z 282DEG 5KT 3569 10550SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1237 PM MDT FRI JUN 14 2013 NMZ512-516-141915- UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 1237 PM MDT FRI JUN 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAOS COUNTY THROUGH 115 PM MDT... AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF QUESTA...MOVING EAST AROUND 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...QUESTA...ARROYO HONDO... CERRO...LAMA AND SAN CRISTOBAL. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3680 10554 3652 10566 3662 10596 3684 10587 TIME...MOT...LOC 1838Z 282DEG 5KT 3672 10576
The Albuquerque radar (KABX), 170 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
1 hail. Local standard time, as filed.
Penny hail reported 6 miles south of Taos.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446288.